Alert archive / Texas / Flash Flood Warnings in 1996
Flash Flood Warning 29, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 14, 1996, 6:42 PM CDT for Brewster County, Presidio County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 1996, 6:42 PM CDT (23:42 UTC)
- Expired
- Jul 14, 1996, 9:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
Counties Brewster County, TX, Presidio County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.7 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 279 J/kg
- Mixed-layer CIN
- -198 J/kg
- Mixed-layer LCL
- 1635 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 142344 FFWMAF TXC043-377-150230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND TX 642 PM CDT SUN JUL 14 1996 THE NATIONAL WEATHER SERVICE IN MIDLAND TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 930 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST TEXAS ...NORTHERN BREWSTER COUNTY ...NORTHEASTERN PRESIDIO COUNTY THE PRESIDIO COUNTY SHERIFFS OFFICE INDICATES THAT AS OF 620 PM CDT WATER WAS APPROACHING HIGHWAY 90 10 MILES EAST OF MARFA. THE THUNDERSTORMS THAT WERE RESPONSIBLE FOR THE HEAVY RAINS BETWEEN ALPINE AND MARFA HAVE MOVED EAST ACROSS THE COUNTY LINE INTO BREWSTER COUNTY. NO FLASH FLOODING REPORTS HAVE BEEN RECEIVED IN NORTH BREWSTER COUNTY...HOWEVER MIDLAND DOPPLER RADAR ESTIMATES AS MUCH AS 1.5 INCHES HAS FALLEN IN THIS AREA SINCE 530 PM. AS OF 640 PM MIDLAND DOPPLER RADAR ALSO INDICATED THUNDERSTORMS WITH HEAVY RAIN EXTENDING FROM NEAR MARATHON WEST TO NEAR ALPINE AND THEN SOUTH ALONG HIGHWAY 118. THEREFORE THE POTENTIAL EXIST FOR AN ADDITIONAL 2 INCHES OF RAIN IN THIS AREA BETWEEN 645 AND 845 PM CDT. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION. MURDOCH/FRAZAR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 9:49 AM CDT, 8 hours 53 minutes earlier.
Area forecast discussion, Jul 14, 9:49 AM CDT, 8 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 947 AM CDT SUN JUL 14 1996 CURRENT FORECASTS LOOK ON TRACK. HOWEVER... MAY NEED TO UP THE POPS OVER PORTIONS OF FA GIVEN CURRENT COVERAGE AN
Nearby
Flash Flood Warnings in Texas, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.